Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? Yes
Write-up: THREE BLOOD CLOTS IN THE LUNG; TWO BLOOD CLOTS IN THE LEG; HEART ENLARGEMENT OF LOWER CHAMBERS; This spontaneous report received from a consumer concerned an 86 year old female patient. Initial information received on 13-APR-2021 and processed with additional information received on 15-APR-2021. The patient''s weight was 161 pounds, and height was 67 inches. The patient''s past medical history included hip fracture in 2015, and uncomplicated hip replacement surgery in 2015. Patient''s concurrent conditions included non-smoker and no alcohol use. No recent travel or trauma was reported. No varicose veins or known cancer was reported. Patient saw her doctor for annual checkups and cancer screening. She is an active person who lives alone, still drives, and performs activities of daily living independently. The patient received vaccination with covid-19 vaccine ad26.cov2.s (suspension for injection, route of admin not reported, batch number: 1805029) dose was not reported, administered on 08-MAR-2021 for prophylactic vaccination. Vaccination site was not reported. No concomitant medications were reported as it was reported that the patient denied HRT and chronic medications. Approximately 1 week later, on or about 15-MAR-2021, she began to feel fatigue, tiredness, and shortness of breath which she thought might be due to the start of a heavy pollen season. On 11-APR-2021, the patient''s fatigue, shortness of breath, and tiredness did not improve, so her son took her to the Emergency Room (ER), where CT scan found 3 clots in her lungs and duplex scan found 2 clots in her legs (patient''s son was not certain if bilateral or unilateral). Patient''s oxygen saturation was in 80s. On 11-APR-2021, a test also revealed that the lower chambers of her heart were enlarged. On 12-APR-2021, patient underwent EKOS procedure to treat lung clots. Tissue Plasminogen Activator (TPA) had been put into the lungs via EKOS procedure ''with ultrasound inserted into blood clot in the lung''. Patient initially was treated with heparin but was stopped. Patient was treated with unspecified anticoagulant as patient''s son did not know. Pulse rate was 139. On 12-APR-2021, patient was admitted to Intensive Care Unit (ICU) (no beds were available on 11-APR-2021). He had no information regarding lab results. On 15-APR-2021, patient was transferred out of ICU to a room on regular floor. Patient was still very tired. Oxygen saturation was in 90s. The action taken with covid-19 vaccine ad26.cov2.s was not applicable. The patient had not recovered from three blood clots in the lung, two blood clots in the leg, and heart enlargement of lower chambers. This report was serious (Hospitalization Caused / Prolonged, and Life Threatening).; Sender''s Comments: V0: This 86 year-old active, independent female was hospitalized for 3 blood clots in her lungs and 2 blood clots in her legs 5 weeks after receiving Janssen Covid-19 vaccination. Medical history includes hip surgery after a hip fracture with uncomplicated course 6 years prior; she is a nonsmoker, does not have varicose veins, no known cancer, no history of recent trauma or travel and takes no chronic medications. Approximately 1 week after vaccination, the patient began to feel fatigue and shortness of breath. She initially thought her symptoms were due to the start of heavy pollen season. When symptoms did not improve 4 weeks later, she went to the emergency room where CT scan found 3 clots in her lungs and duplex scan found 2 clots in her legs. Oxygen saturation was in the 80s at that time. The following day she underwent EKOS procedure to treat the lung clots and was initially treated with heparin. The anticoagulant was subsequently changed after a public health announcement. She was admitted to the ICU and transferred to a regular room 3 days later. She was told the lower chambers of her heart were enlarged. She still feels very tired but her O2 saturation has improved to the 90''s. No laboratory results were available to the reporter. Based on the limited information, the event is inconsistent with the causal association to immunization, per the WHO causality classification for adverse events following immunization.
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166